1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

byetta injection problem

Discussion in 'Ask A Question' started by emmele, Jul 29, 2009.

  1. emmele

    emmele · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    :?: Have just been injecting Byetta for a few days and think I'm doing it exactly as Nurse Practioner instructed, BUT when I withdraw needle a little byetta liquid leaks out - this shouldn't happen?? Am I losing some dose?
     
  2. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Hi Emmele.

    It depends on what you mean by a 'little ?' There should be just a little drop (that word again) on the end of the needle. No more. Are you sure you are injecting fully and holding the needle in whilst you count to 10 and firmly depressing the button the whole time ?

    Ken.
     
  3. emmele

    emmele · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    thanks, Ken - was told to count to five - that could be the prob, will try ten. Definitely not just a tiny drop leaking, more a blob if u know what I mean.
     
  4. Pumpkin

    Pumpkin · Member

    Messages:
    22
    Likes Received:
    0
    Trophy Points:
    21
    Congrats for making a start. I count elephants up to twelve to stop me rushing. ("One elephant, two elephant, three elephant..." etc!) And yes - there's always a little blob left on the end.
    I have been on it for almost six months now and it has worked well for me.
     
  5. kevin mallett

    kevin mallett Type 2 · Newbie

    Messages:
    2
    Likes Received:
    3
    Trophy Points:
    23
    I have been on the programme since the 20th july 2009. I am facing alot of problems.
    I have gone back to the diabetic centre at our local hospital,also I have spoken to my GP who doesn't
    know the first thing about this drug. As i said I went back to the hospital only to be face with a
    nurse and a senoir nurse who could not answer my questions. I cannot understand why we are put on this drug if there is NOBODY at the hospital who cannot answer question. Bottom line is if anything was to happen to us (die) are they going to stand up and be counted. because of their LACK of knowledge and incompitance. It has only started to happen since I have been useing this DRUG. Come the end I lost it with the Diabetic centre, after all it is my body ,I want th know what is happening to it and why.

    Main problems.

    1. excessive sweating to the point I look as if I had been on a 10.mile run.
    2. Joints acking.
    3.My sugar levels have been as high as 33 and Hi off the screen.

    I have alot more issues, but first the excessive sweating is what I want to sort out, I understand that I have to give this drug a go. As the patient and a suffer of this disease / illnes.Why don't people listen to us. If you are not a Diabetic you have NO clue to where we are coming from.
    All Im asking for is ti sort this mess out.
     
  6. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Hi Kevin.

    As you are obviously going into the Hyperglycaemic range with your Bg levels that is not good and you should be getting immediate help. At the very least you need a referral to an Endocrinologist ASAP. This is an expert in all things to do with your Diabetes and other matters.
    Get that referral.
     
  7. heyjude999

    heyjude999 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I too sometimes get a small drop and have wondered the same myself.

    I too count elephants, usually 7 or 8 of them.

    Thank you I now feel easier about this.

    In contrast I consider myself extremely lucky to be on this drug there are only 25 of us on this in our local PCT area.I have had some issues but seem to have got through those and am seeing some good results now.

    Now as to the sweating I have been hormonal for years so it's normal for me to drip!!! (lol)

    Hope you can find someone to help.
     
  8. peecee

    peecee Type 2 · Well-Known Member

    Messages:
    125
    Likes Received:
    0
    Trophy Points:
    56
    I also get a tiny drop on tip of needle after i inject my byetta, according to the instructions i had with the pen this is normal, I also sometimes get a drop oozing out of the injection site and put this down to not keeping needle in for long enough. Kevin i'd really push for a referal to an Endocrinologist, with those high Bg readings and the joint ache, sweating is a known side effect though.
    Phill
     
  9. Desmac2

    Desmac2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    emmele,
    I have been using Byetta for about 6 months and was told by my nurse to expect a drop on the end of the needle. It showed that the Byetta had passed through. When, recently, I noticed that the drop WASN`T there I realised that the pen may be faulty. A few "in the air" tests showed this to be the case.
    Has anyone else had a faulty pen? My pharmisist has it now and is going to report it to the supplier.
     
  10. emmele

    emmele · Member

    Messages:
    6
    Likes Received:
    0
    Trophy Points:
    21
    Very interesting to hear these experiences - Holding the pen in for a good count of ten or elephants or whatever seems to resolve the outleak.
    Kevin so sorry u feel so unwell. I also have been hormonal for years so the sweating is just part of the normal joys of life for me too - can't say any worse or better on Byetta. Otherwise feel well on Byetta and getting some nice weight loss which is a v good side effect. Some joint pains, but then I am a big girl and have always had these, also frozen shoulder and pins and needles in right arm, but physio says this is disc C6, so unlikely to be Byetta - do go and make a fuss though, you are entitled to proper care - although to be fair, byetta is a new area for them all and it is rather taste it and see at the mo. Even the first pharmacist I went to had little understanding of the means of dispensing - thought one pen = one dose!!!

    By the way, will the Pen tell me when it is empty, does anyone know??
     
  11. cugila

    cugila · Master

    Messages:
    10,272
    Likes Received:
    98
    Trophy Points:
    118
    Hi emmele.

    No, the pen has no indication that you have to change over. Just make a note in your diary or Bg record book of the 30th day to remind you to dispose of it. Inside the pack is a paper which you can also mark the date of first use and when it expires. Do not use after the thirty day period expires.
     
  12. Bob Munnoch

    Bob Munnoch · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    21
    I am on my second month of using Byetta and to help me keep track of how many doses I have injected, I count out 60 needles. When they are gone it's time to change to a new syringe. My biggest problem is remembering to inject!
     
  13. Dennis

    Dennis Type 2 · Well-Known Member

    Messages:
    2,506
    Likes Received:
    19
    Trophy Points:
    78
    Hi emmele,

    When I first start a new pen I find the easiest thing is to put the date on the box and also the date 30 days hence when I will have my last injection from that pen.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook